Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 21, 2006, 6:01 AM CDT for Fort Bend County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2006, 6:01 AM CDT (11:01 UTC)
- Expired
- Apr 21, 2006, 6:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Fort Bend County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:05 AM CDT | TORNADO | Pleak, TX | EXTENSIVE DAMAGE TO MEYER ELEMENTARY SCHOOL JUST EAST OF HIGHWAY 36. NUMEORUS TREES DOWN IN A SOUTHEASTERN PATH AWAY FROM SCHOOL. |
| Apr 21, 6:15 AM CDT | TORNADO 1 | Pleak, TX | EXTENSIVE DAMAGE TO MEYER ELEMENTARY SCHOOL JUST EAST OF HIGHWAY 36. PORTION OF SCHOOL ROOF PEELED OFF WITH SEVERAL CLASSROOMS DAMAGED. NUMEROUS TREES DOWN APPROACHING THE SCHOOL AND IN A SOUTHEASTERN PATH AWAY FROM THE SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:32 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 211101 TORHGX TXC157-211130- /O.NEW.KHGX.TO.W.0007.060421T1101Z-060421T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 601 AM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... FORT BEND COUNTY IN SOUTHEAST TEXAS * UNTIL 630 AM CDT * AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR PLEAK...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... THOMPSONS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL FOR THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2958 9591 2940 9592 2946 9554 2960 9566 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 21, 4:30 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 21, 4:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CDT FRI APR 21 2006 .DISCUSSION... UPDATED...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 231 IN EFFECT THROUGH 14Z. SQUALL LINE GETTING ITS ACT TOGETHER. MAIN THRUST OF THE LINE WILL BE E-SE TOWARD THE SOUTHERN HALF OF THE CWA. NEW ZONES OUT SHORTLY. 43 ANOTHER CONVECTIVE COMPLEX HEADING TOWARD THE REGION. AT 08Z...A COLD FRONT WAS LOCATED ALONG A SHV TO ACT TO JCT LINE. THE FRONT IS PUSHING VERY SLOWLY SOUTH. A PRE-FRONTAL TROUGH OR OUTFLOW BOUNDARY EXTENDS FROM NEAR CALDWELL TO COTULLA. IT APPEARS THAT THIS MORNINGS STORMS WILL FIRE ON THE OUTFLOW BOUNDARY AND A FEW STORMS COULD DEVELOP ON THE ACTUAL FRONT THIS AFTERNOON... ESPECIALLY TOWARD THE COAST. GFS DRIES THINGS OUT RATHER QUICKLY THIS MORNING AND THINK IT MIGHT BE A LITTLE TOO AGGRESSIVE WITH THE DRYING TREND. 250 MB WINDS REMAIN DIVERGENT THROUGH 18Z AND A SPEED MAX WILL APPROACH THE AREA FROM THE NORTHWEST. PWS WILL REMAIN ABOVE 1.5 INCHES ALONG THE COAST...SO WILL MAINTAIN HIGHEST POPS NEAR THE COAST. THE UPPER FLOW SHOULD BECOME CONFLUENT BY 21Z AND ANY LINGERING PRECIP SHOULD END QUICKLY. WILL CARRY HIGH POPS FOR THIS MORNING ALL AREAS AND MAINTAIN HIGH POPS FOR THE COAST INTO THIS AFTERNOON. STILL ENOUGH INSTABILITY PRESENT...ESPECIALLY OVER THE SOUTHERN ZONES TO GET AN ISOLATED SEVERE REPORT. WILL EVALUATE JUST BEFORE PRESS TIME AND DECIDE ON ADDING SEVERE WORDING TO THE ZONES. THE COOL FRONT WORKING ACROSS THE REGION WILL YIELD COOLER OVERNIGHT TEMPS BUT DAYTIME HIGHS SAT/SUN WILL STILL BE ON THE WARM SIDE UNDER SUNNY/PT SUNNY SKIES. NEXT WEEK IS LOOKING WETTER. A COLD FRONT IS EXPECTED TO DROP INTO TEXAS AND STALL ALONG THE UPPER TEXAS COAST. AN UPPER LEVEL LOW WILL MOVE INTO THE 4 CORNERS REGION WITH THE UPPER FLOW OVER TEXAS BECOMING SOUTHWEST. THINK RAIN CHANCES WILL BEGIN TUES AND PERSIST THROUGH THE END OF THE WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 60 87 61 87 / 20 0 0 0 0 HOUSTON (IAH) 84 60 87 63 87 / 60 0 0 0 0 GALVESTON (GLS) 80 69 82 69 82 / 60 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 21, 5:17 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 517 AM CDT FRI APR 21 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 517 AM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SEVERE WEATHER POSSIBLE THIS MORNING MAINLY ALONG AND SOUTH OF I-10... .DAY ONE...TODAY AND TONIGHT A SQUALL LINE WILL RACE ACROSS SOUTHEAST TEXAS THIS MORNING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-10. THE PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY WINDS. A WEAK COOL FRONT WILL APPROACH THE COAST THIS AFTERNOON AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE ALONG THE COAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR ACTIVATION THIS MORNING.
In the hours before
Local storm report, Apr 21, 12:28 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1228 AM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 S SOMERVILLE 30.29N 96.53W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0653 PM HAIL 8 N BRENHAM 30.28N 96.40W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0705 PM HAIL INDEPENDENCE 30.32N 96.35W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0922 PM TSTM WND DMG BRYAN 30.67N 96.37W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
POWER LINES DOWN IN AND AROUND BRYAN.
0932 PM TSTM WND DMG KURTEN 30.79N 96.26W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
ROOF TORN OFF ON AUCTION BARN ON HWY 21 EAST NEAR KURTEN.
0932 PM TSTM WND DMG 10 NNE BRYAN 30.80N 96.30W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
TREES DOWN IN NORTHERN PORTIONS OF BRAZOS COUNTY.
&&Special weather statement, Apr 21, 5:46 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 546 AM CDT FRI APR 21 2006 TXZ177-211200- WALKER- INCLUDING THE CITY OF...HUNTSVILLE 546 AM CDT FRI APR 21 2006 ...STRONG THUNDERSTORM MOVING ACROSS WALKER COUNTY... AT 540 AM CDT STRONG THUNDERSTORMS MOVING EAST AT 45 MPH WERE LOCATED ACROSS MOST OF THE NORTHERN HALF OF WALKER COUNTY. THESE STORMS WERE PRODUCING STRONG WINDS AND SMALL HAIL. AT 533 AM CDT...A TRAINED SPOTTER REPORTED ONE- HALF INCH HAIL WAS COVERING THE GROUND IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:20 PM CDT | Tornado Warning | HGX | Grimes, Waller | 40 min |
| Apr 20, 7:28 PM CDT | Tornado Warning | HGX | Washington | 21 min |
| Apr 20, 9:04 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 56 min |
| Apr 20, 9:30 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison | 60 min |
| Apr 20, 9:56 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Montgomery, Walker | 64 min |
| Apr 20, 10:41 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity | 46 min |
| Apr 21, 4:44 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 61 min |
| Apr 21, 5:23 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 21, 5:24 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Jackson, Wharton | 66 min |
| Apr 21, 5:44 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 61 min |
| Apr 21, 6:07 AM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 23 min |
| Apr 21, 6:15 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 60 min |
| Apr 21, 6:29 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 31 min |
| Apr 21, 6:36 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 39 min |
| Apr 21, 6:42 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 48 min |
| Apr 21, 6:44 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 21, 6:55 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 50 min |
| Apr 21, 7:18 AM CDT | Severe Thunderstorm Warning | HGX | Chambers | 42 min |
| Apr 21, 7:23 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 37 min |
| Apr 21, 8:47 AM CDT | Special Marine Warning | HGX | 43 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.